MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0 CANNULATED SCREW 2.5 HEX SST 34MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. 4.0 CANNULATED SCREW 2.5 HEX SST 34MM; SCREW, FIXATION, BONE
Catalog Number 71935423
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, the cannulated screw lost the key locking with the screw, it appeared to have damaged the screw head.The procedure was completed with a surgical delay of 1 hour using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found in the first image the screw with no visible defects.The second image shows the screw head which is deformed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H10: h2: additional information on: d4 (lot number & expiration date) & h4.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device finds the device returned with the formed indention in the proximal end ground out.An image evaluation was performed and found in the first image the screw with no visible defects.The second image shows the screw head which is deformed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an application of unintended inappropriate or excessive force to the device).Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
4.0 CANNULATED SCREW 2.5 HEX SST 34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19213284
Report Number1219602-2024-00901
Device Sequence Number15458055
Product Code HWC
UDI-Device Identifier00885556650240
UDI-Public00885556650240
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K210837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71935423
Device Lot Number22LPU0002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/12/2024
10/09/2024
11/27/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/13/2024
10/14/2024
11/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale